Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

david594

Member
  • Content Count

    45
  • Joined

  • Last visited

Everything posted by david594

  1. I can sympathize with you fully. I am 27 now and have had acne since I was like 13. It was never horrible, but the older I got the more and more it bothered me. My forehead was pretty similar to yours, probably a bit worse. And I also disagree with others who say you should be happy with your skin being "pretty clear." Were not in high school any more, and acne is fairly uncommon in men in their late 20's/early 30's and older. And its pretty dissapointing to be putting in a lot of effo
  2. Clindamycin is not a tetracycline antibiotic. Different class.
  3. I have the exact same thing too and I'm on accutane! I'd guess that its highly unlikely your "floaters" are caused by your accutane. It's probably been going on for quite a while, and you only noticed it since you started looking for something wrong with your eyes. I'm pretty sure mine has nothing to do with my accutane since my optometrist pointed it out to me a year ago. Prior to them mentioning it, I thought nothing of it.
  4. Time of day really doesn't matter much as accutane has a pretty long halflife(the amount it time it takes for your body to breakdown half the medication). If you are only taking it once a day, it is probably a good idea to try and be semi consistent with when you take it(always in the afternoon for example). Its also a fat soluble drug, so you it would be better to have it with a more sizable meal that contains some fat than with a small (healthy?) snack. In short, taking it every day with
  5. As others said, studies show that 80% of people will remain clear the first round though. And for the 20% where it didnt work the first time though, 80% of those that repeat will be clear after a second round. So you have an 80% chance of success with one treatment, and 96% success rate after a second round.
  6. Doxycycline and Minocycline are also the same class of antibiotics as tetracycline and there is a similar recommendation for not taking them while on accutane. They are all generically referred to as "tetracyclines."
  7. Bloodwork is pretty fast. Typically 24-48 hours. Depends if the place you had it drawn runs the bloodwork on site, or if it has to be sent out(and the timing of the next pickup). I've been on it for about a month now and havent had any sort of "initial breakup". I wouldn't worry about it too much. My skin in that time has gone from very oily to comfortably dry. Also did your derm refer to your acne as being hormonal? As I dont really think thats a male problem so much as a female prob
  8. Dehydration causes albumin to be high, and its a non issue. And dont worry, eating eggs wont cause your albumin to be high.
  9. I will through out my perspective... I have similar amounts of acne on my face currently, with some on the rest of my body also. I asked my GP about my acne when I was in high school and they said it wasn't that bad and I would probably grow out of it and to try some Benzoyl peroxide. And that just made me afraid to ask about it again because they seemed far less concerned about it than I was. I turn 27 next month and I've had moderate acne for almost 15 years now and my biggest reget was
  10. The big concern with long term use would be the side-effects. And you don't ever become "immune" to steroids, so thats a non issue. At lower doses, steroids have anti-inflammatory properties, and at higher doses they can become immunosuppressive. At higher doses when you start to see the immunosuppressive effects you have a greater risk of infections (including acne).
  11. Welding can cause skin damage like a sunburn does. What type of welding are you doing and what safety gear are you wearing? I'd bet being hot and sweating while welding and wearing a face mask would have more to do with your breaking out than the actual welding. But in general I bet it has more to do with your age than anything else.
  12. What type of razor are you using? And when was the last time you changed the cutting head/foils? I only ever had issues with plucking when the cutting heads were way over due for changing.
  13. I have acne on my neck line in the ares where I shave. My derm at first suggest I might try shaving less often if it was an option(its not) and then suggested I use an electric razor instead of a blade as its less irritating(which I already do).
  14. I had called around a few pharmacies locally to see what their cash price was for accutane, and for 30 tablets of 40mg Clavaris, $260-270 seemed to be about the best price I could find.
  15. It's moderate. Thanks for the replies - I have hte doxy already so I'll let it run its course, and hopefully it'll work. A week is negligible when it comes to oral antibiotics. 2 months is kind of the bare minimum before you can start being able to tell if its working. And it takes 4-6 months before you would reach maximum benefit and can really say its not working. My acne was moderate to severe(some cystic) and after 4 months of antibiotics and topicals my skin had improved a lo
  16. I live in England. I don't want to have to pay for the script then not use it..There's no way i'm going to go through antibiotics again which don't work, atleast with accutane i can be confident.. I'm 95% sure that there is no system in the UK whereby GPs would know whether you've filled a script or not. Such a system may not be that useful because even if you get a script filled, that doesn't mean you actually take the drug... You don't need a national system for this. If a doctors
  17. Who? The original poster never said they were on accutane or had any of the diseases they listed. Their post looks like spam geared toward directing traffic toward their site and improving their search rankings. Although the sentences they identify as links aren't actually links.
  18. You keep saying that accutane did nothing for you, but you've also said in most of your posts that your face has been perfect, and its just the body acne that you have havent seen improvements with. Did you have facial acne to begin with? And did it improve while you've been on accutane?
  19. Why? If you have concerns with the treatment a doctor is prescribing you should talk to that doctor first before just going to a different doctor. When treating a condition its really important that the doctor and the patient are on the same page with things, and when they are not it's the patient that suffers from it. I'd recommend making another appointment with your derm(or calling them) and telling them specifically that you haven't taken the doxycycline due to concerns about the side
  20. the thing is I've been using the BP for about 3 weeks and my skin is starting to look a little more clear. At first it was drying my skin A LOT i had flakes all over my nose area and cheeks. but now mixed with the antibiotics my skin looks a bit clearer. I'm not sure if I continue to keep using the BP my skin will eventually clear up.. 10% is probably overkill. But on the same note I used it 3x per day for the past 10 years without it "wrecking" my skin. If its bothering you, then I'd loo
  21. Doxy does come as a liquid. The brand name is Vibramycin, and I don't believe there is a generic available. The issue with doxycycline(and any other tetracycline) and esophagitis is that the medication can cause inflammation of the esophagus if the esophagus is directly exposed to it. This can happen if the pill remains in the esophagus instead of passing to the stomach, or if contents from the stomach pass back into the esophagus(reflux). The recommendation I was given for minocycline(b
  22. I was reading a derm book recently that listed a general timeframe for relative improvements seen with antibiotics. It said after 2 months a person would have about a 20% improvement, at 4 months they should be around 60% improvement, and at 6 months around 80% improvement. Not to say that one should expect 80% of their acne to be gone after 6 months. But at 6 months an individual should be seeing the majority(~80%) of the benefits they will achieve from antibiotics.
  23. Sure. But the excess oil production is accompanied by excess cellular debris within the sebaceous glands. And its the excess cell debris that that clogs the pore leading to acne. So all you need is "dry" skin with excess cellular debris within the sebaceous gland, and you will be setup for acne.
  24. Accutane effects the sebaceous glands in a few ways, one of the more obvious being the reduction in oil production which everyone knows it for. How it does this though is by reducing the rate that cells in the sebaceous gland multiply. This is the change that(at least from my understanding) is really the biggest benefit of accutane, and as such can help people both with and without oily skin to begin with. So I'd expect that you will still see positive results with time. I told my Doctor
×